Upgrade to remove ads
MedSurg Socrative Questions Exam 2
Terms in this set (24)
What blood element can be indicative of cardiac damage?
Specific to myocardial
Raises w/in 4hrs
CK is for a fall, any kind of muscular damage
What complication is indicated by S3 heart sound?
Fluid retention + HF (fluid is filling into an over distended ventricle)
A cardiac catheterization using radiopaque dye
What would be a critical assessment of the pt?
Allergy to iodine or shellfish
May be allergic to the dye!!
Nurse is interpreting a client's ECG strip
What does the PR interval measure?
What are the medications for acute coronary syndrome?
Pt w acute chest pain radiating down the left arm, appears diaphoretic + anxious
What lab value will rule out an MI?
Monitored client is on the telemetry unit. While analyzing cardiac monitoring strip, the nurse notes an abnormality in the QRS wave.
The cycle of the heart his abnormality is occurring in ...
A pt has a diagnosis of rapid atrial fibrillation and asks when they need to take warfarin (fast irregular beat in atrium - at risk for clotting and clotting travels)
What is the nurse's best response?
Atrial fibrillation is an irregular beat in your atria that can lead to clots and warfarin helps prevent clots from developing
A pt is on an IV nitroglycerin drip
What consideration should the nurse make in preparing to administer the medication?
Maintain the soln in a glass bottle
Sensitive to plastic, light, sunlight
A client w angina received nitroglycerine tablets sublingually for chest pain and shortly after, reports severe headaches after administration
What is the proper interpretation the nurse should make based on the client's response?
"This is a common response, it will diminish as tolerance to the medication develops"
Headache d/t dilation
Diltiazem is prescribed to a client w chronic, stable angina
What statement indicates that the client needs more medication information
"I will take the medication after meals"
best way of absorption is w a full belly
Provider prescribes Losartan for a HTN client
Nurse carrying out the order explains to the client that this medication promotes vasodilation by ...
Inhibits conversion of a substance that would cause vasoconstriction
Angiotensin II receptor blocker
Client w HTN monitors BP everyday, ordered verapamil 240 mg + hydrochlorothiazide 12.5 mg qd. Client states that if his systolic BP reading is lower than 140, he skips his medication for the day
What is the most appropriate response by the nurse?
You should not skip doses unless instructed by the provider
Your lower systolic BP is a response to your medication
A home health nurse is concerned that a pt is experiencing digoxin toxicity after noting ________ during routine exam
A client is prescribed Lisinopril for treatment of HTN
The client asks the nurse about the possible side effects
Common adverse effects of ACE Inhibitors are ...
Dry cough, hyperkalemia, hypotension
A nurse is counseling a client about risk factors for HTN
While receiving the client's hx info what is consistent w the dx of primary HTN?
Obesity, increased intake of saturated fats and salts, stress
While Managing a client immediate post cardiac catheterization period, what are priority interventions
Monitor VS q 15 mins for the first hr
Assess the peripheral pulses frequently
Assess the catheter site
A nurse is caring for a client with a new prescription for Lisinopril and hydrochlorothiazide and the client asks why I can't take one medication for high BP
What statement shows that the nurse understands the purpose of the medications?
Lisinopril blocks that conversion of angiotensin I and Hydrochlorothiazide is a thiazide diuretic
A nurse is assessing a client with PAD to ambulate in the hallway
What statement shows proper education to the client during ambulation?
"Walk to the point of pain, rest until the pain subsides, then resume ambulation"
Pain during elevation
The nurse suspects the presence of an abdominal aortic aneurysm
What assessment with the nurse correlate with a diagnosis of AAA?
Lower abdominal pain and back pain
A nurse is teaching the client diagnosed with arterial occlusive disease
What interventions should the nurse include in teaching this client?
Wash legs and feet in warm water, apply moisturizer to the feet, do not wear any type of knee stocking
What recurring conditions are most common in patients with cardio myopathy?
What heart muscle disease is unrelated to other cardiovascular diseases?
Septal involvement occurs in ____ cardio myopathy
Other sets by this creator
Med Surg II Exam 1
Maternity AP Comp Socrative Questions
Maternity Socrative Questions for the Final
MedSurg I Socrative Questions Exam 1
Other Quizlet sets
SGC EXAM.2............(Ch. 6 Group Leadership, SGC…
Chapter 11 ARDMS ABD - Neck
American Government Exam 2 Quizzes